MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/08/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device eval by manufacturer: on review of this complaint it was identified that this incident had already been reported to boston scientific in january 2018.The complaint mustang device, additional bsc medical devices nor the foreign material (fm) were returned to bsc for analysis.The report from the centre for microscopy and analysis which performed the fm analysis was provided to bsc for review.All diagnostic images and information returned in relation to this complaint were reviewed.The tubing approximate dimensions were identified.The material was also identified to be poly (tetrafluoroethylene), or ptfe.The device or section of tubing was not returned for analysis.The measurements of the tubing identified in the report were not consistent with the measurements of any material of either the mustang device or materials used in the production of the mustang device.The identified poly (tetrafluoroethylene), or ptfe tubing is used as a component during production and the wingtool was also identified to have a ptfe based polymer.However, none of the ptfe production aids or wing forming tool are consistent with the measurements identified.There is no evidence to suggest that the foreign body originated from the mustang device.A full review was also performed into device batch 19319942.A device history record relating to batch was performed and no issues were noted with the batch that may have led to the complaint.No non-conformances, reworks, scrap reversals, related scrap or note to files were initiated against the batch and no issues were noted during processing or at final device testing.A review of all production aids used in the manufacturing of mustang product family upns was completed, this review identified that some parts do contain ptfe poly (tetrafluoroethylene), however none were similar in dimensions to the reported foreign material.It was also identified that the wall thickness and diameters measured in the attached analysis do not align with the mustang device's specifications.One component the wingtool was noted to contain a ptfe based polymer.The dimensions of all wingtools were reviewed and no wingtools match the dimensions of the foreign material.There is no evidence that the device failed to meet specification prior to shipping.This is the same case as mdr id 2134265-2018-00767 and 2134265-2018-64169, and original mdr id 2134265-2018-63255.
 
Event or Problem Description
It was reported that a defective product caused the patient injury.An unspecified bsc device was selected for use during a patient procedure.There is a suggestion that a defective product caused the patient injury during the procedure.No further information was reported.It was further reported that this patient had a standard endovascular angiogram and angioplasty.However, post-operative imaging revealed a small tubular structure at the vascular access site.The structure was surgically removed.They could not reconcile it with any of the devices used or the packaging.The structure was sent to a non-bsc microscopy and analysis center for further review.The foreign matter was examined and found to consist of a piece of tubing.The tubing was distorted so an average measurement was carried out.The approximate dimensions were 823um in diameter with a wall thickness of 157um.A fourier transform infrared spectroscopy (ft-ir) analysis was carried out to identify the material.The tubing was identified, by library matching, as a poly(tetrafluoroethylene), or ptfe.This is the same case as mdr id 2134265-2018-00767 and 2134265-2018-64169, and original mdr id 2134265-2018-63255.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8464422
Report Number2134265-2019-03201
Device Sequence Number1436281
Product Code FGE
UDI-Device Identifier08714729793946
UDI-Public08714729793946
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign,health profe
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0019319942
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2018
Initial Report FDA Received Date03/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR